MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number ICY-3893AE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in complaint will not be returned for investigation.Therefore, a physical investigation will not be performed.Since the device was not returned, this complaint will be processed for closure.In the case the device is returned, the complaint will be re-opened to perform an investigation.Note: the infusion of a 500 ml bag of saline would not present a serious injury to a person with functioning fluid balance physiology.The response would be the loss of the fluid via increased urine output.Not returned to manufacturer.
 
Event or Problem Description
An icy catheter was placed in a patient for the therapy of hypothermia.At an unspecified time later, it was noticed that there was a leak and approximately 2 liters of saline was emptied into the patient.There was no patient injury or death reported.The catheter was discarded by the customer.Multiple attempts were made to obtain additional information; however, were unsuccessful.No other information was provided.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6286951
Report Number3010617000-2017-00072
Device Sequence Number19024774
Product Code NCX
UDI-Device Identifier00849111075077
UDI-Public00849111075077
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberICY-3893AE
Device Catalogue Number8700-0657-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2017
Initial Report FDA Received Date01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1